Can Cymbalta cause hair loss?

Discussion in 'Fibromyalgia Main Forum' started by maxtout, Aug 21, 2006.

  1. maxtout

    maxtout New Member

    I just started taking Cymbalta about a month ago. My doctor has since upped my dosage and I have noticed that my hair is starting to get real thin right on top. There seems to be more hair in the shower these days after shampooing and when I comb my hair it seems it's coming out by the handful.

    If anyone else has taken Cymbalta have you noticed this yourself or is it my imagination? My doc seems to think it's not the Cymbalta. My pain threshold seems better now that I have been on Cymbalta, but I think I'd rather have pain than go bald. (Vain, I know, but I would really be depressed if I lost my hair). I would like to be "pain free" with a full head of hair. Is that asking too much?
  2. rigby

    rigby New Member

    I have been on 60mg for over a year and have not notice hair loss. I have at different times but not lately.
  3. Jo29

    Jo29 New Member

    and I have not lost any extra hair. Actually, I love Cymbalta. It along with the Plaquenil for Lupus have helped me so much. I am not in near as much pain and feel so much better.

    I wish you the best. I really don't believe it's the Cymbalta. Were you stressed before going on Cymbalta? That may have something to do with it. I know pain can cause a lot of stress.

    If it keeps it up... I would definitely pursue this with the doctor. We all react differently to meds.

    Hugs,

    Jodi
  4. StephieBee

    StephieBee New Member

    It hasnt caused any hair loss for me.

    Have you had your thyroid levels checked? Possibly youre levels are low. I know that hair loss is a big indication of hypothyroidism.

    Hope this helps

    Hugs,
    Stephanie
  5. maxtout

    maxtout New Member

    "Have you had your thyroid levels checked? Possibly youre levels are low. I know that hair loss is a big indication of hypothyroidism.

    Hope this helps

    Hugs,
    Stephanie"

    As a matter of fact, my doctor did run a thyroid test on me and when it came back, he called me from his office to go have another thyroid test done. I think it was to measure "free T4."

    I'm not sure what that was all about, but when that test came back, I got the lab paper and it showed the T4 on the "low end." It was flagged. I called the office and asked them about it and he told them to tell me not to worry about it. ????? I'm not familiar with thyroid tests and what this may mean, but his lack of interest about it bothered me. What should I do?
  6. dononagin

    dononagin New Member

    I haven't had trouble with it.. Question.. did they run an ANA on you for Lupus? I know it can cause hair loss and we have a lot of the same initial symptoms.. Hugs! I'm sorry.. I know I would have trouble with that one too..
  7. maxtout

    maxtout New Member

    ....about 5 years ago and my doc said it was negative?? I don't believe I have been checked anytime recently. Should I request a test for that?
  8. oesmom

    oesmom New Member

    Cymbalta made my hair fall out along with other AD's...the latest culprit is Ambien. The dr. says these meds change the metabolism which can make hair fall out for some. If you quit taking it, and it was the Cymbalta, the hairloss should stop in 4 months.